Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 5, 2007, 4:22 AM CDT for Jewell County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 4:22 AM CDT (09:22 UTC)
- Expired
- May 5, 2007, 5:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 050922 SVRGID KSC089-051000- /O.NEW.KGID.SV.W.0041.070505T0922Z-070505T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 422 AM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS * UNTIL 500 AM CDT * AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RANDALL...OR ABOUT 23 MILES WEST OF CONCORDIA...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORMOSO AND MONTROSE BY 430 AM CDT LOVEWELL STATE PARK BY 440 AM CDT WEBBER BY 445 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR NORTH CENTRAL KANSAS. LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818 $$ KB
2 follow-up statements
000 WWUS53 KGID 050942 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 442 AM CDT SAT MAY 5 2007 KSC089-051000- /O.CON.KGID.SV.W.0041.000000T0000Z-070505T1000Z/ JEWELL KS- 442 AM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR EASTERN JEWELL COUNTY... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR FORMOSO...OR ABOUT 20 MILES NORTHWEST OF CONCORDIA...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOVEWELL STATE PARK BY 450 AM CDT WEBBER BY 455 AM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818 $$ KB
000 WWUS53 KGID 050957 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 456 AM CDT SAT MAY 5 2007 KSC089-051006- /O.EXP.KGID.SV.W.0041.000000T0000Z-070505T1000Z/ JEWELL KS- 456 AM CDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY EXPIRES AT 500 AM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT SATURDAY MORNING FOR NORTH CENTRAL KANSAS. LAT...LON 3955 9829 3954 9791 4001 9791 4001 9818 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:41 PM CDT, 13 hours 41 minutes earlier.
Area forecast discussion, May 4, 2:41 PM CDT, 13 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.
WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.
TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.
SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.
SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.
.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.
SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.
AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.
AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.
KS...NONE.
&&
19/HEINLEINHazardous weather outlook, May 5, 1:58 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 158 AM CDT SAT MAY 5 2007 KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL- HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS- HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 158 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG AND SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. A TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT. A WIND ADVISORY IS POSTED FOR THE REGION FROM NOON THROUGH 7 PM TODAY...FOR SOUTHEAST WINDS OF 25 TO 35 MPH. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-051200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- 158 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...MAINLY ALONG AND NORTH OF HIGHWAY 92. .DAY ONE...TONIGHT. TORNADO WATCH IS POSTED UNTIL 8 AM. THUNDERSTORMS WILL BE WIDESPREAD THE REST OF THE NIGHT...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAIN IN EXCESS OF 2 INCHES MAY CAUSE LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY SATURDAY...WITH THE RISK FOR TORNADOES...LARGE HAIL...AND DAMAGING WINDS ACROSS THE OUTLOOK AREA. THE SEVERE THUNDERSTORMS WILL CONTINUE INTO SATURDAY NIGHT. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE OUTLOOK PERIOD... WITH SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND AGAIN SATURDAY NIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 5, 3:00 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 300 AM CDT SAT MAY 5 2007 NEZ061-074-050900- BUFFALO-KEARNEY- 300 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUFFALO AND KEARNEY COUNTIES... AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINDEN...OR 13 MILES SOUTHEAST OF KEARNEY... AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GIBBON BY 320 AM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Local storm report, May 5, 3:22 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HAIL GIBBON 40.75N 98.84W
05/05/2007 E1.00 INCH BUFFALO NE LAW ENFORCEMENT
&&Special weather statement, May 5, 3:25 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 325 AM CDT SAT MAY 5 2007 NEZ060-072-050930- DAWSON-GOSPER- 325 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN DAWSON AND GOSPER COUNTIES... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF ARNOLD TO GOTHENBURG TO 10 MILES SOUTHEAST OF STOCKVILLE...AND MOVING EAST AT 35 MPH. * THUNDERSTORMS WILL BE NEAR... WILLOW ISLAND BY 335 AM CDT COZAD BY 340 AM CDT JOHNSON LAKE BY 355 AM CDT LEXINGTON BY 400 AM CDT SMITHFIELD BY 405 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Special weather statement, May 5, 3:28 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 328 AM CDT SAT MAY 5 2007 NEZ062-050900- HALL- 328 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WESTERN HALL COUNTY... AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GIBBON...OR 14 MILES EAST OF KEARNEY...AND MOVING NORTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... WOOD RIVER BY 340 AM CDT ALDA BY 350 AM CDT CAIRO BY 355 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AWJ
Special weather statement, May 5, 3:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 347 AM CDT SAT MAY 5 2007 KSZ006-017-018-050930- OSBORNE-ROOKS-SMITH- 347 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE...ROOKS AND SMITH COUNTIES. AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSTON...OR 22 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... CEDAR BY 405 AM CDT GAYLORD BY 410 AM CDT KENSINGTON BY 415 AM CDT ATHOL BY 420 AM CDT SMITH CENTER BY 425 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KB
Special weather statement, May 5, 4:07 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CDT SAT MAY 5 2007 KSZ005-006-017-018-051000- OSBORNE-PHILLIPS-ROOKS-SMITH- 407 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR OSBORNE...PHILLIPS...ROOKS AND SMITH COUNTIES... AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF WOODSTON...OR 18 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... KIRWIN BY 415 AM CDT CEDAR BY 420 AM CDT GAYLORD BY 425 AM CDT KENSINGTON BY 430 AM CDT ATHOL BY 435 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Smith | 50 min |
| May 4, 7:44 PM CDT | Tornado Warning | GID | Osborne | 23 min |
| May 4, 7:56 PM CDT | Tornado Warning | GID | Smith | 34 min |
| May 4, 8:26 PM CDT | Severe Thunderstorm Warning | GID | Smith | 49 min |
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 39 min |
| May 4, 9:14 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 46 min |
| May 4, 9:15 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 60 min |
| May 4, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 42 min |
| May 4, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 66 min |
| May 4, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 4, 10:18 PM CDT | Severe Thunderstorm Warning | GID | Smith | 42 min |
| May 4, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 20 min |
| May 4, 10:59 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 61 min |
| May 4, 11:13 PM CDT | Tornado Warning | GID | Phillips, Smith | 27 min |
| May 4, 11:32 PM CDT | Tornado Warning | GID | Phillips | 30 min |
| May 4, 11:49 PM CDT | Tornado Warning | GID | Smith | 25 min |
| May 5, 1:32 AM CDT | Severe Thunderstorm Warning | GID | Phillips | 36 min |
| May 5, 1:48 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 57 min |
| May 5, 1:49 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 17 hr |
| May 5, 4:29 AM CDT | Severe Thunderstorm Warning | GID | Smith | 61 min |
| May 5, 2:44 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 31 min |
| May 5, 5:54 PM CDT | Tornado Warning | GID | Osborne, Smith | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.